MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK
Model Number 75483.01
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).There was no sample returned or photograph provided.However, the customer confirmed that this connection was a customer made connection of 1/4" tubing connected to the cardioplegia port of a terumo fx25rwc oxygenator.But did not know how far the line had been pushed over the port.The customer did acknowledge the connection had not been tie-banded.Per the manufacturer's instruction for use (ifu), "pushing user made connections past the second barb and tie-banding all user made connections will prevent disconnection and leaks" and again it stated that "inspect all connections for leaks of any kind, fluid or gas, from inside the circuit to outside, or vice versa.Tie-band and tighten all connections in the circuit.Push tubing past the second barb for user made connections".Device history record and certificate of conformance was reviewed, no anomalies were found.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up (b)(4).
 
Event or Problem Description
The customer reported that the customer connection of the recirculation line to the oxygenator, cardioplegia port disconnected, approximately 40 minutes into the surgery.This resulted in 150-200 ml blood loss.The line was reconnected and the surgery was successfully completed.The customer indicated the patient was fine.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8218241
Report Number1212122-2019-00001
Device Sequence Number1670154
Product Code OEZ
UDI-Device Identifier00699753509054
UDI-Public(01)00699753509054
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number75483.01
Device Lot NumberWL04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1